Group photo
Author:
SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (310,866)
Fitness Minutes: (44,300)
Posts: 30,603
8/3/19 10:18 P

Community Team Member

My SparkPage
Send Private Message
Reply
Keep in touch and let us know how you are doing!

Hugs,
Kris

Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
213
198.25
183.5
168.75
154
DEENAHARRIS2 SparkPoints: (33)
Fitness Minutes: (0)
Posts: 4
8/3/19 10:13 P

My SparkPage
Send Private Message
Reply
Thank you so much for responding. I'm going to reconsider taking meds again. Deena

SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (310,866)
Fitness Minutes: (44,300)
Posts: 30,603
8/3/19 9:53 P

Community Team Member

My SparkPage
Send Private Message
Reply
Weight gain *can* be a side-effect of certain p.meds, however people can still lose weight on them. They have to be a lot more vigilant re nutrition and exercise. Some p.meds can actually help to trigger weight LOSS.

One problem is that often a person who is suffering from depression often doesn't eat enough ... they go off food and may have lost some weight. Going onto meds can bring their appetite back and that in turn can tilt the scales a bit higher.

If that isn't the problem (and you don't really know until and unless you start tracking your food, weighing it all for accuracy) then your Dr can try a different medication or combination. It may be that a referral to a Psychiatrist is called for - they have a better arsenal of meds and generally a better understanding of the various effects of these medications.

I would also suggest that your Dr check for other health issues which could contribute to increased weight. Things like hypothyroidism are very common and can impact significantly with what the scales say.

Bottom line, if my depression were severe again, and IF I was on medication which caused weight gain, I would rather the weight gain and be mentally well, than not gain weight and be in a dangerous depressive state.

Hugs,
Kris

Edited by: SLIMMERKIWI at: 8/3/2019 (22:17)
Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
213
198.25
183.5
168.75
154
SYLPHINPROGRESS's Photo SYLPHINPROGRESS SparkPoints: (107,388)
Fitness Minutes: (2,698)
Posts: 22,163
8/3/19 11:24 A

My SparkPage
Send Private Message
Reply
One of the antidepressants I tried many years ago caused me to gain a lot of weight. Some of the drugs stimulate appetite. Because it wasn't working as an antidepressant, I stopped taking it. A different one, while it also failed me as an antidepressant, helped me lose weight. (I think that the latter was Prozac, but I don't recall for sure, as it was many years ago.)

You can discuss a change of prescription with your doctor. If the drug you're taking works for your depression and others haven't, you might try putting the extra effort into not gaining. If this drug is the first you've tried and it was prescribed by your primary doctor, you may see a psychiatrist, who will certainly know more about the available drugs and their side effects. Alas, there are other possibilities. You know yourself and what makes the most sense for you. A psychiatrist will work with you on your concerns apart from depression.

Best wishes. I hope you'll post on what you decide for your next move and how you progress.

P.S. Not all antidepressants cause weight gain. It can take a number of tries to find the one that does all you want from it.

Edited by: SYLPHINPROGRESS at: 8/3/2019 (11:25)
LAURIE, NYC

Tra-la-la.


 current weight: 198.0 
311
269.5
228
186.5
145
DEENAHARRIS2 SparkPoints: (33)
Fitness Minutes: (0)
Posts: 4
8/3/19 11:12 A

My SparkPage
Send Private Message
Reply
When I took drugs for depression, they immediately caused weight gain. Is anyone having issues with this? I won't take them because of the weight issue. Thank you.

Page: 1 of (1)  

Report Innappropriate Post

Other Dealing with Depression Healthy Living Posts

Topics:
Last Post:
10/5/2019 4:24:04 PM
8/18/2019 9:07:39 PM
2/13/2019 10:27:33 AM
3/7/2019 3:38:44 AM
9/28/2018 5:50:45 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=711x953x72040764

Review our Community Guidelines